Article (Published version) (453 Kb) - Free access
Effets indésirables des inhibiteurs de la pompe à proton: faut-il craindre de les prescrire au long cours ?
|Published in||La Revue de médecine interne. 2012, vol. 33, no. 8, p. 439-45|
|Abstract||Long-term treatment with proton pump inhibitors (PPI) is becoming more prevalent. Although they are well tolerated in the short term, serious concerns about long-term use have arisen. Recent data suggest that the latter is associated with an increased risk for osteoporotic fracture (especially vertebral), Clostridium difficile infection and rebound acid hypersecretion after treatment discontinuation. Acute interstitial nephritis is rare but may progress to chronic renal failure. An increased risk of community-acquired pneumonia has not been established in the general population and seems limited to the most vulnerable patients. Consistent data are still missing to correctly assess the risk of iron deficiency, vitamin B12 deficiency or hypomagnesaemia and the risk of digestive malignant diseases, despite the pathophysiological basis that exists concerning gastric malignancy. Many drug interactions can occur on long-term treatment, including some that imply the cytochrome P450 enzymes. Finally, the risk-benefit balance for a chronic PPI use in children seems unfavorable in most cases.|
|Keywords||Adenocarcinoma/chemically induced/epidemiology — Anti-Ulcer Agents/administration & dosage/adverse effects/therapeutic use — Drug Interactions — Gastrointestinal Neoplasms/chemically induced/epidemiology — Humans — Infection/chemically induced/epidemiology — Nephritis/chemically induced/epidemiology — Proton Pump Inhibitors/administration & dosage/adverse effects/therapeutic use — Risk Assessment — Time Factors — Vitamin B 12 Deficiency/chemically induced/epidemiology|
|Research groups||Groupe Desmeules Jules (pharmacologie/toxicologie) (567)|
Groupe Gasche Yvan (Soins intensifs) (501)
|ROULET, Lucien et al. Effets indésirables des inhibiteurs de la pompe à proton: faut-il craindre de les prescrire au long cours ?. In: Revue de médecine interne, 2012, vol. 33, n° 8, p. 439-45. doi: 10.1016/j.revmed.2011.12.011 https://archive-ouverte.unige.ch/unige:26796|